MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MOBILETT XP; MOBILE X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH MOBILETT XP; MOBILE X-RAY SYSTEM
Model Number 1818363
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the event.It is stated in the operator manual to perform a daily check of the system.During the daily check loose parts should be noticed, and if so, service must be called.In case of system movements (e.G., to another place) the systems arm should be in locked position to avoid damages to the system / collimator.Normally the collimator and the cover would be held by cables should it detach completely from the system unexpectedly.Nevertheless, it is assumed that in worst case a minor to serious injury might be the outcome if a person were hit by a falling collimator.Investigation is ongoing.A supplemental report will be submitted if additional information becomes available.Internal id # (b)(4).
 
Event or Problem Description
The screws holding the collimator cover on the mobilett xp units became loose over time.Personnel at the user's site took the cover apart and reinstalled without siemens involvement.However, the collimator remained unstable/wobbly.The collimator was unable to rotate to 180 degrees as designed.The inspection performed by siemens service engineer confirmed that the screws securing the collimator to the x-ray tube had loosened.Following cleaning and lubrication of the rotating parts, the collimator could be rotated normally again and became steady following the repairs.There are no injuries attributed to this event.The reported event occurred in (b)(6).
 
Additional Manufacturer Narrative
The issue was investigated in detail.The investigation showed that the fixing screws of the collimator cover had become loose.The analysis of the provided pictures of the collimator did not indicate any issues on the collimator flange or on the related screws for the fixation of the collimator flange.The cover is fixed to the collimator with four screws.It is assumed that all four screws became completely loose and detached until the cover could completely fall off.According to the information received from the service organization, the problem was resolved by the user by retightening the screws on the collimator cover.It was determined that the last maintenance on the concerned system was performed in 2011.The customer does not have a service contract with siemens; therefore, it is possible that the screws got loose over time.It is recommended to perform a daily visual check of the system, such as of the collimator housing for loose or damaged parts (see also operator manual mobilett xp/xp eco/xp hybrid - spr8-230g.621.01.09, chapter "daily checks", page 95).Such functional and safety checks must be performed to ensure that the system is ready for operation and all safety-relevant unit functions are working properly.With this daily check the operator would also be able to detect a loose collimator cover.No general problem was identified.

Brand Name
MOBILETT XP
Common Device Name
MOBILE X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM   91301
Manufacturer Contact
anastasia sokolova
40 liberty blvd.
mc 65-1a
malvern, PA 19355
6104486478
MDR Report Key13869973
Report Number3004977335-2022-20256
Device Sequence Number17316356
Product Code IZL
UDI-Device Identifier04056869009087
UDI-Public04056869009087
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033238
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1818363
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown